MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-332
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Discomfort (2330); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer to health canada that patient presented with total hip arthroplasty implant failure (b)(6) 2022.Patient had original total hip arthroplasty of right hip done (b)(6) 2008.4 weeks prior (b)(6) 2022, patient noticed increased discomfort in right groin radiating down to knee, in addition to a dead leg feeling, like he couldn't move it around well and had decreased range of motion (difficulty getting in and out of car and chairs).Pain was well managed, no acute trauma to hip, and could weight bear.However; at the beginning of february, patient noticed a creaking noise and when it didn't go away he called surgeon who initially completed surgery for appointment.X-rays done and a displaced fracture through neck of femoral implant noticed.Metal alkalosis was also seen.Revision surgery of hip completed on (b)(6) 2022.".
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
It was reported by the customer to health canada that "patient presented with total hip arthroplasty implant failure ((b)(6) 2022).Patient had original total hip arthroplasty of right hip done (b)(6) 2008.4 weeks prior (b)(6) 2022, patient noticed increased discomfort in right groin radiating down to knee, in addition to a ¿dead leg¿ feeling, like he couldn't move it around well and had decreased range of motion (difficulty getting in and out of car and chairs).Pain was well managed, no acute trauma to hip, and could weight bear.However, at the beginning of february, patient noticed a creaking noise and when it didn't go away he called surgeon (who initially completed surgery) for appointment.X-rays done and a displaced fracture through neck of femoral implant noticed.Metal alkalosis was also seen.Revision surgery of hip completed on (b)(6) 2022.".
 
Additional Manufacturer Narrative
An event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device identification and return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +8 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15526548
Report Number0002249697-2022-01422
Device Sequence Number6079352
Product Code JDI
UDI-Device Identifier07613327012934
UDI-Public07613327012934
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Model Number6260-5-332
Device Catalogue Number6260-5-332
Device Lot Number18677303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale